# SDR CA091109002

- Difficulty date: November 6, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 12,910 hours
- Engine: Lyc T5317BLYC
- System (JASC): 6300 · Main Rotor Drive System
- Part: Boot
- Part number: 2050401767
- Condition: Separated
- Location: Input Shaft
- Component: Input Shaft, Bell
- Component part number: 205040004
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE 12 MONTH INSP AND RE-GREASE OF THE INPUT DRIVE SHAFT, IT WAS DISCOVERED THAT THE INNER DIAMETER OF THE BOOT HAD COMPLETELY SEPERATED FROM THE RING IT IS SUPPOSED TO BE GLUED TO. GREASE WAS FOUND BETWEEN THE BOOT AND THE RING WHICH SHOWS THE AIRCRAFT OPERATED FOR SOME TIME IN THIS CONDITION. THE SHAFT IS INSPECTED VISUALLY EVERY DAY AS PART OF THE DAILY INSPECTION BUT NO LARGE AMOUNT OF GREASE WAS SEEN LEAKING FROM THE BOOT AND THE BOOT SEPERATION WAS NOT VISIBLE WITH THE SHAFT INSTALLED ON THE AIRCRAFT. DURING NORMAL OPERATION OF THE SHAFT, THE GREASE IS FORCED TO THE OUTSIDE DIAMETER OF THE COUPLINGS BY CENTRIFUGAL FORCE AND AWAY FROM THE INNER DIAMETER, WHERE THE BOOT WAS SEPERATED. (TC 20091109002)
